Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Starshapedness of level sets for the obstacle problem and for the capacitory potential problem


Author: Bernhard Kawohl
Journal: Proc. Amer. Math. Soc. 89 (1983), 637-640
MSC: Primary 35J85; Secondary 31B20, 35B50, 35R35, 49A29
DOI: https://doi.org/10.1090/S0002-9939-1983-0718988-8
MathSciNet review: 718988
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If the geometry of the data in the obstacle problem and the capacitory potential problem is starshaped then so are the solutions. The proofs are based on appropriate maximum principles.


References [Enhancements On Off] (What's this?)

  • [1] C. Borell, Brownian motion in a convex ring and quasi-concavity, Comm. Math. Phys. 86 (1982), 143-147. MR 678006 (84g:60130)
  • [2] H. Brezis, Problemes unilateraux, J. Math. Pures Appl. 51 (1972), 1-172. MR 0428137 (55:1166)
  • [3] L. A. Caffarelli and J. Spruck, Convexity properties of solutions to some classical variational problems, Comm. Partial Differential Equations 7 (1982), 1337-1379. MR 678504 (85f:49062)
  • [4] A. Friedman, Variational principles and free boundary problems, Wiley, New York, 1982. MR 679313 (84e:35153)
  • [5] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, Berlin, 1977. MR 0473443 (57:13109)
  • [6] D. Kinderlehrer, Variational inequalities and free boundary problems, Bull. Amer. Math. Soc. 84 (1978), 7-26. MR 0466885 (57:6759)
  • [7] D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Academic Press, New York, 1980. MR 567696 (81g:49013)
  • [8] G. Polya and G. Szegö, Isoperimetric inequalities in mathematical physics, Princeton Univ. Press, Princeton, N. J., 1951. MR 0043486 (13:270d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J85, 31B20, 35B50, 35R35, 49A29

Retrieve articles in all journals with MSC: 35J85, 31B20, 35B50, 35R35, 49A29


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0718988-8
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society